Format

Send to:

Choose Destination
See comment in PubMed Commons below
Psychoneuroendocrinology. 2009 Nov;34(10):1586-9. doi: 10.1016/j.psyneuen.2009.04.017. Epub 2009 Jun 5.

Changes in CCK-4 induced panic after treatment with the GABA-reuptake inhibitor tiagabine are associated with an increase in 3alpha,5alpha-tetrahydrodeoxycorticosterone concentrations.

Author information

  • 1Department of Psychiatry, Ludwig-Maximilian-University, Munich, Germany. zwanzger@ukmuenster.de

Abstract

There is evidence that gamma-amino-butyric acid type A (GABA(A))-receptor modulating neuroactive steroids play a role in the pathophysiology of panic disorder. Antidepressant treatment has been suggested to stabilize the concentrations of neuroactive steroids. In this pilot study we investigated neuroactive steroid concentrations during GABAergic treatment, which might represent an alternative anxiolytic pharmacotherapeutic strategy. Neuroactive steroid concentrations were determined in 10 healthy subjects treated with tiagabine. To evaluate the anxiolytic effects of tiagabine a cholecystokinin-tetrapeptide (CCK-4) challenge was performed before and after treatment. Treatment with tiagabine led to a significant increase in 3alpha,5alpha-tetrahydrodeoxycorticosterone (3alpha,5alpha-THDOC) from 0.49 to 1.42 nmol/l (Z=-2.80, p=.005), which was significantly correlated with a decrease of panic symptoms in the CCK-4 challenge. Thus, it might be hypothesized that the anxiolytic effects of GABAergic treatment might in part be mediated by their influence on 3alpha,5alpha-THDOC concentrations.

PMID:
19501468
[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Icon for Elsevier Science
    Loading ...
    Write to the Help Desk